Alert archive / Hawaii / Wind Advisories in 2009
Wind Advisory 36, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Dec 3, 2009, 3:29 AM HST for Hawaii County, Kalawao County, Hawaii. It took effect at Dec 3, 2009, 12:00 PM HST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Dec 3, 2009, 3:29 AM HST (13:29 UTC)
- In effect from
- Dec 3, 2009, 12:00 PM HST
- Expired
- Dec 4, 2009, 12:00 PM HST
- In force
- 24 hr
- Issued by
- NWS Honolulu, HI
Counties Hawaii County, HI, Kalawao County, HI
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 1.5 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 775 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 031329 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 329 AM HST THU DEC 3 2009 ...WIND ADVISORY FOR THE SUMMITS OF THE BIG ISLAND AND HALEAKALA... .SOUTHWEST WINDS WILL INCREASE TODAY AND TONIGHT AS A COLD FRONT APPROACHES THE ISLANDS. WINDS WILL SUBSIDE ON FRIDAY AS THE FRONT WEAKENS. HIZ022-028-040230- /O.NEW.PHFO.WI.Y.0036.091203T2200Z-091204T1600Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- 329 AM HST THU DEC 3 2009 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 AM HST FRIDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 AM HST FRIDAY. WINDS ACROSS THE BIG ISLAND AND HALEAKALA SUMMITS WILL REACH 30 TO 40 MPH TODAY AND TONIGHT...WITH GUSTS POSSIBLY REACHING 55 MPH AT TIMES...AS A COLD FRONT MOVES THROUGH THE ISLANDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
4 follow-up statements
000 WWHW70 PHFO 040134 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 334 PM HST THU DEC 3 2009 ...WIND ADVISORY FOR THE SUMMITS OF THE BIG ISLAND AND HALEAKALA... .SOUTHWEST WINDS WILL INCREASE TONIGHT AS A COLD FRONT APPROACHES THE ISLANDS. WINDS WILL SUBSIDE FRIDAY AS THE FRONT WEAKENS. HIZ022-028-041445- /O.CON.PHFO.WI.Y.0036.000000T0000Z-091204T1600Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- 334 PM HST THU DEC 3 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST FRIDAY... WINDS ACROSS THE BIG ISLAND AND HALEAKALA SUMMITS WILL REACH 30 TO 40 MPH TONIGHT...WITH GUSTS POSSIBLY REACHING 55 MPH AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CRAIG
000 WWHW70 PHFO 041019 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1219 AM HST FRI DEC 4 2009 ...HIGH WIND WARNING FOR BIG ISLAND SUMMITS... ...WIND ADVISORY FOR THE SUMMIT OF HALEAKALA... .STRONG SOUTHWEST WINDS CONTINUE TO BLOW OVER THE BIG ISLAND AND HALEAKALA SUMMITS. WINDS WILL SUBSIDE LATER TODAY AS THE FRONT WEAKENS. HIZ028-041600- /O.UPG.PHFO.WI.Y.0036.000000T0000Z-091204T1600Z/ /O.NEW.PHFO.HW.W.0007.091204T1019Z-091204T1600Z/ BIG ISLAND SUMMITS- 1219 AM HST FRI DEC 4 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 6 AM HST EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 AM HST EARLY THIS MORNING. THE WIND ADVISORY IS NO LONGER IN EFFECT. WEST TO SOUTHWEST WINDS ACROSS THE BIG ISLAND SUMMITS HAVE INCREASED TO 40 TO 50 MPH WITH HIGHER GUSTS EARLY THIS MORNING. THE WINDS ARE EXPECTED TO DECREASE LATER TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ HIZ022-041600- /O.CON.PHFO.WI.Y.0036.000000T0000Z-091204T1600Z/ HALEAKALA SUMMIT- 1219 AM HST FRI DEC 4 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST EARLY THIS MORNING... WINDS ACROSS HALEAKALA SUMMIT WILL REMAIN BETWEEN 30 TO 40 MPH WITH HIGHER GUSTS THIS MORNING. THE WINDS ARE EXPECTED TO DECREASE LATER TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HARRISON/HUI
000 WWHW70 PHFO 041328 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 328 AM HST FRI DEC 4 2009 ...HIGH WIND WARNING FOR BIG ISLAND SUMMITS... ...WIND ADVISORY FOR THE SUMMIT OF HALEAKALA... .STRONG SOUTHWEST WINDS CONTINUE TO BLOW OVER THE BIG ISLAND AND HALEAKALA SUMMITS. WINDS WILL SUBSIDE LATER TODAY AS THE FRONT WEAKENS. HIZ028-042200- /O.EXT.PHFO.HW.W.0007.000000T0000Z-091204T2200Z/ BIG ISLAND SUMMITS- 328 AM HST FRI DEC 4 2009 ...HIGH WIND WARNING NOW IN EFFECT UNTIL NOON HST TODAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL NOON HST TODAY. WEST TO SOUTHWEST WINDS ACROSS THE BIG ISLAND SUMMITS CONTINUE TO BE 40 TO 50 MPH WITH HIGHER GUSTS EARLY THIS MORNING. THE WINDS ARE EXPECTED TO DECREASE LATER TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ HIZ022-042200- /O.EXT.PHFO.WI.Y.0036.000000T0000Z-091204T2200Z/ HALEAKALA SUMMIT- 328 AM HST FRI DEC 4 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL NOON HST TODAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL NOON HST TODAY. WEST TO SOUTHWEST WINDS ACROSS HALEAKALA SUMMIT CONTINUE TO BE 20 TO 35 MPH WITH HIGHER GUSTS EARLY THIS MORNING. THE WINDS ARE EXPECTED TO DECREASE LATER TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HARRISON/HUI
000 WWHW70 PHFO 042149 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1149 AM HST FRI DEC 4 2009 ...HIGH WIND WARNING FOR BIG ISLAND SUMMITS... ...WIND ADVISORY FOR THE SUMMIT OF HALEAKALA... .STRONG SOUTHWEST WINDS CONTINUE TO BLOW OVER THE BIG ISLAND AND HALEAKALA SUMMITS. WINDS WILL SUBSIDE LATER TODAY AS THE FRONT WEAKENS. HIZ022-042300- /O.EXP.PHFO.WI.Y.0036.000000T0000Z-091204T2200Z/ HALEAKALA SUMMIT- 1149 AM HST FRI DEC 4 2009 ...WIND ADVISORY WILL EXPIRE AT NOON HST TODAY... THE WIND ADVISORY WILL EXPIRE AT NOON HST TODAY. WINDS HAVE DECREASED BELOW WIND ADVISORY CRITERIA AND ARE EXPECTED TO CONTINUE TO TREND DOWNWARD OVER THE HALEAKALA SUMMIT. $$ HIZ028-050400- /O.EXT.PHFO.HW.W.0007.000000T0000Z-091205T0400Z/ BIG ISLAND SUMMITS- 1149 AM HST FRI DEC 4 2009 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM HST THIS EVENING... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 PM HST THIS EVENING. WEST TO SOUTHWEST WINDS ACROSS THE BIG ISLAND SUMMITS CONTINUE TO BE 40 TO 50 MPH WITH HIGHER GUSTS EARLY THIS MORNING. THE WINDS ARE EXPECTED TO DECREASE LATER TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Dec 2, 8:30 PM HST, 6 hours 59 minutes earlier.
Area forecast discussion, Dec 2, 8:30 PM HST, 6 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 830 PM HST WED DEC 2 2009 .SYNOPSIS... LIGHT WINDS AND CLEAR SKIES WILL PERSIST TONIGHT. A COLD FRONT APPROACHING FROM THE NORTHWEST WILL ARRIVE TOMORROW NIGHT...PRODUCING INCREASED SHOWERS AND POSSIBLE THUNDERSTORMS...ALONG WITH SLIGHTLY STRONGER SOUTHWESTERLY WINDS. WINDS WILL WEAKEN AGAIN THIS WEEKEND AND INTO NEXT WEEK...WITH SHOWERS EXPECTED IN INTERIOR SECTIONS DURING THE AFTERNOON...AND CLEAR NIGHTS. && .DISCUSSION... A WEAK PRESSURE GRADIENT PERSISTS OVER THE STATE WHICH IS PRODUCING LIGHT WINDS...WHICH WILL LEAD TO LAND BREEZES TONIGHT WITH CLEAR SKIES. THESE CALM WINDS WILL PERSIST UNTIL TOMORROW AFTERNOON WHEN A COLD FRONT APPROACHES THE ISLANDS FROM THE NORTHWEST...RESULTING IN WINDS BECOMING SOUTHWESTERLY AS THE FRONT DRAWS UP MOISTURE FROM THE ITCZ. THIS FRONT WILL MOVE THROUGH THE ISLANDS LATE THURSDAY AND FRIDAY. A BROAD UPPER LEVEL TROUGH IS EXPECTED TO BRING SOME COLDER 500MB TEMPERATURES DURING THIS TIME...AND THE MODEL SOUNDINGS SHOW THE LOW LEVEL INVERSION BEING ERODED IN ADDITION TO THE AFOREMENTIONED ADVECTION OF MOISTURE. AS A RESULT...HEAVY SHOWERS AND THUNDERSTORMS ARE POSSIBLE WITH THIS FRONTAL PASSAGE TOMORROW NIGHT AND FRIDAY. AFTER THE PASSAGE OF THE FRONT...GFS SHOWS SUBTROPICAL RIDGING PERSISTING OVER THE STATE PRODUCING LIGHT WINDS ONCE AGAIN...ALONG WITH INCREASED STABILITY AS SUBSIDENCE AND WARMING LAPSE RATES ARE EXPECTED AS UPPER LEVEL RIDGING ENTERS REGION. THIS SETUP FAVORS A SEA BREEZE-LAND BREEZE WEATHER PATTERN FOR THIS WEEKEND...WITH CLOUDY SKIES AND SEA BREEZE SHOWERS DURING THE AFTERNOONS...AND CLEAR NIGHTS. EARLY NEXT WEEK...ANOTHER FRONT APPROACHES THE ISLANDS. HOWEVER...AT THIS TIME IT APPEARS THAT THE FRONT WILL WEAKEN AND STALL ONCE IT REACHES KAUAI. A VERY LARGE NORTHWEST SWELL IS EXPECTED TO ARRIVE ON SATURDAY WITH AN EVEN LARGER ONE ON MONDAY...WITH BOTH EVENTS EXPECTED TO PRODUCE WARNING LEVEL SURF. SEE MARINE SECTION AND SURF PRODUCTS FOR MORE DETAILS. && .MARINE... FRESH NORTHWEST SWELL WILL BUILD QUICKLY INTO THURSDAY LIKELY TOPPING OUT UP TO 20 FEET AT TIMES THURSDAY...THEN DROP BELOW ADVISORY LEVELS AGAIN BY FRIDAY. THE GFS AND ECMWF SOLUTIONS REMAIN IN VERY GOOD AGREEMENT DEVELOPING A POWERFUL 945-950MB HURRICANE FORCE LOW WITH AN IMPRESSIVE FETCH AIMED AT HAWAII OVER THE WEEKEND. AS OF NOW...FORERUNNERS COULD ARRIVE AS EARLY AS LATE SUNDAY AFTERNOON. ALTHOUGH THIS SYSTEM HAS NOT FORMED YET...PRELIMINARY NWW3 NUMBERS REMAIN IMPRESSIVE FROM RECENT RUNS. EXTRA LARGE SURF IS EXPECTED EARLY NEXT WEEK. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY UNTIL 6 AM HST FRIDAY FOR NORTH AND WEST FACING SHORES OF NIIHAU...KAUAI...OAHU AND MOLOKAI AND FOR NORTH FACING SHORES OF MAUI. SMALL CRAFT ADVISORY TILL 8 PM HST THURSDAY FOR KAUAI NORTHWEST WATERS...KAUAI WINDWARD WATERS...KAUAI LEEWARD WATERS...KAUAI CHANNEL ...OAHU WINDWARD WATERS...OAHU LEEWARD WATERS...KAIWI CHANNEL...MAUI COUNTY WINDWARD WATERS...MAUI COUNTY LEEWARD WATERS AND BIG ISLAND WINDWARD WATERS. && HARRISON/BIRCHARD
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 2, 3:49 PM HST | Small Craft Advisory | HFO | 36 hr | |
| Dec 3, 7:04 AM HST | High Surf Warning | HFO | Honolulu, Kauai | 8 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.